MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ BACTISEAL & SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ BACTISEAL & SG
Catalog Number 828807PL
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported debris (blood) was found inside the certas plus valve (id 828807pl).The valve was implanted on (b)(6) 2024 and due to a concerned of malfunction, it was explanted and replaced with a new certas shunt on (b)(6) 2024.Upon review, a debris (blood) was observed inside the valve mechanism.A physician noted that the debris may have caused the malfunction.No patient¿s signs and symptoms reported due to valve malfunction and the new shunt is working well on patient.
 
Additional Manufacturer Narrative
The certas valve (id 828807pl) was returned for evaluation.Device history record (dhr) ¿ the product code 82-8807pl with lot 7321571, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 2.The valve was visually inspected; the siphon guard was damaged and a cut mars were noted on the siphon guard.The valve passed the tests for programming and pressure.The flush, leak, reflux, and siphon guard tests could not be performed as the siphon guard was damaged.Root cause analysis - at the time of investigation, no function issues were noted.A possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the valve.The root cause for the ¿siphon guard damaged¿ is due to a sharp or pointed object coming into contact with the valve in view of the cut marks on siphon guard.As noted in the surgical procedure precautions section in instruction for use (ifu), silicone has a low cut/tear resistance.
 
Event or Problem Description
N/a.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ BACTISEAL & SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18788683
Report Number3013886523-2024-00053
Device Sequence Number8255749
Product Code JXG
UDI-Device Identifier10381780521280
UDI-Public(01)10381780521280(17)241031(10)7321571
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number828807PL
Device Lot Number7321571
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale